Hail, Preble
- When
- November 24, 6:10 PM EST to 6:14 PM EST
- Where
- Preble County, New Paris
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.850, -84.783
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 24, 4:14 PM EST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 414 PM EST WED NOV 24 2004 .SHORT TERM (TONIGHT)... SURFACE LOW IN SOUTHERN INDIANA WILL LIFT NE ACROSS WESTERN SECTION OF FA...NR DAY...THIS EVENING. LOW IS EXPECTED TO RUN UP WARM FRONT WHICH IS LOCATED FROM NR RIC-MNN. LI IN WARM SECTOR REMAIN BELOW ZERO THIS EVENING. KEPT MENTION OF TRW...SOME SEVERE...SOUTH OF WARM FRONT. AS LOW PULLS EAST...COLD FRONT SWINGS THROUGH AND TEMPERATURES CRASH. 100-850 THICKNESS BEGIN TO FALL BELOW 1300M...AND FALL BELOW 1300 ACROSS THE ENTIRE FA BY 12Z THU. EXPANDED CHANGE OVER TO SNOW TO ENCLUDE THE ENTIRE FA. 850 THERMAL TROF SWINGS THROUGH AFTER 18Z...SO WILL LINGER SCATTERED SW FOR THE MORNING HOURS. HIGH PRESSURE RIDGE BUILDS IN LATE THU AND THU NGT. WAA CLOUDS BEGIN TO WORK BACK IN ON FRI AHEAD ON NEXT SYSTEM. BROUGHT IN CHANCE TO THE NW LATE FRIDAY NIGHT. SITES && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... MODELS (GFS..UKMET..ECMWF) ARE IN DESCENT AGREEMENT WITH THE GENERAL WEATHER PATTERN THAT WILL AFFECT THE REGION. AT 500 MB A DEEP BROAD TROF THAT TAKES UP MUCH OF THE COUNTRY WILL BE IN PLACE. THE WESTERN PART OF THE TROF WILL DEEPEN WHILE THE EASTERN PART OF THE TROF WILL LIFT INTO NEW ENGLAND...WHICH WILL PUT REGION IN SOUTHWESTERLY FLOW THROUGH THE MIDDLE PART OF THE WEEK. THIS PATTERN WILL RESULT IN A DEEP SURFACE LOW MOVING ACROSS THE REGION ON SAT INTO SAT NIGHT. SYSTEM LOOKS STRONG AND DEEP ENOUGH TO SUPPORT THUNDER. WILL GO DRY THEN UNTIL TUESDAY INTO WEDNESDAY WHEN THE NEXT SYSTEM MOVES THROUGH THIS ONE LOOKS ALMOST AS STRONG BUT WILL LEAVE THUNDER OUT FOR NOW AS THE GENERAL PATTERN WILL LIKELY PRODUCE CHANGES IN THE FORECAST. ONCE THIS SYSTEM MOVES THROUGH...OUTPUT SUPPORTS SOME LIGHT SNOW SHOWERS NORTH OF I-70 LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. && .AVIATION (18Z-18Z)... DEEPENING 992 MB LOW PRESSURE IS CONTINUING ON COURSE TO ILN. DRY SLOT AHEAD OF THE LOW HAS ERASED MOST OF OUR SHOWERS...THOUGH CEILINGS ARE REMAINING LOW FOR NOW. AFTER A FEW HOURS OF SOMEWHAT IMPROVED CONDITIONS...STRONG THUNDERSTORMS CURRENTLY DEVELOPING AROUND THE LOW ARE ANTICIPATED FOR LATE THIS AFTERNOON. THOUGH SURFACE BASED INSTABILITY WILL BE MARGINAL...WIND FIELD IS SO DYNAMIC THAT SUPERCELLS WILL BE POSSIBLE. ANY SUNSHINE WILL CERTAINLY NOT HELP. AFTER THE LOW CENTER PASSES EAST TONIGHT...A COLD NORTHERLY BACKLASH WILL CHANGE RAIN TO SNOW. A 2 HOUR PERIOD OF WET SNOW IS SUGGESTED BY THE MODELS...FOLLOWED BY IMPROVING CONDITIONS ON THANKSGIVING. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1149 AM EST WED NOV 24 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-251000- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 1149 AM EST WED NOV 24 2004 .DAY ONE...TODAY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHEAST INDIANA...NORTHERN KENTUCKY...SOUTHWEST AND SOUTH CENTRAL OHIO IN A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE REMAINDER OF THE WHITEWATER AND MIAMI VALLEYS ALONG WITH CENTRAL OHIO ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WEST CENTRAL OHIO IS NOT IN A SLIGHT RISK...HOWEVER STRONG THUNDERSTORMS WILL BE POSSIBLE. A WARM FRONT WILL CONTINUE TO LIFT NORTH INTO CENTRAL INDIANA AND OHIO THIS AFTERNOON AND EVENING. AS IT DOES...A STRONG LOW PRESSURE SYSTEM WILL PUSH EAST ALONG THE FRONT THIS AFTERNOON AND EVENING. AHEAD OF THE LOW...AN UNSEASONABLY WARM...MOIST AND UNSTABLE AIRMASS WILL BE PULLED NORTH INTO THE OHIO VALLEY. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND SOUTHEAST INDIANA. THESE STORMS WILL MOVE RAPIDLY INTO THE TRI-STATE BY LATE AFTERNOON OR EARLY THIS EVENING AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY BY THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TIPTON
INZ050-058-059-066-242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 514 PM EST WED NOV 24 2004 A THUNDERSTORM THAT IS CAPABLE OF PRODUCING A TORNADO WAS LOCATED ABOUT 30 MILES SOUTHWEST OF CONNERSVILLE INDIANA NEAR GREENSBURG. THE STORM IS MOVING NORTHEAST ABOUT 50 MPH AND MAY AFFECT NORTHWEST FRANKLIN COUNTY AND FAYETTE COUNTY BY 6 PM. DAMAGING WINDS AND POSSIBLY A TORNADO WILL BE POSSIBLE WITH THIS STORM. STAY TUNED FOR ANY UPDATES OR POSSIBLE WARNINGS. PADGETT
The Cincinnati radar (KILN), 95 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Large limbs and power lines were downed.
Power poles were also downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425304, 5425305, 5425306.